PARASAILING WAS FUN!!!

I WONDER WHAT'S NEXT? ZIP LINING MAYBE???



Sunday, August 23, 2009

John's drunken evening

I am typing this from John's hospital room, while he sleeps. They are allowing me to stay overnight whenever I want! This is good, because some nights I'm so tired!

They started the first part of the chemo at night because this stuff makes the patient drunk! It's an ethanol-based drug called Carmustine. Here's the link if you're interested in reading about this drug. http://www.chemocare.com/BIO/bcnu.asp

Poor John! The man has never been drunk in his life and the one time he does, he can't even get the fun side of it! It only took an hour to get all the stuff into him, but the effects hit him rather quickly. He got very red in the face and head and ears. Then he suddenly got a killer headache! His mouth got dry, his nose and throat started to hurt, like they were burning or really bad sore throat.

The oddest thing about it was he sighed a big breathy sigh and his breath smelled like he'd been drinking for hours!! Then he got a bit dizzy and had to lie down. He kept thanking me for staying and telling me what a good support I've been. I don't know if that was the drugs talking or not, but it was amusing!

Now he's snoring away and I'm trying to type in the dark! The family waiting room is right across the hall. I might go over there to watch TV or use the desktop computer they have in there. I'm not the least bit tired right now!


15 comments:

Peggy said...

Joanie;

Hugs all aroud. I know you both wanted to get this over with. Finally! Now may it go by fast and then John will be better!

darsden said...

bless his heart prayers to you both and so glad you got to stay too. That is awesome!

dizzblnd said...

Poor guy..he'll have a hangover this morning and no stories of boobs or butts to tell.. that is unless... nevermind I don't wanna know.

My prayers continue for you all n

Nina P. said...

My thoughts and prayers are with you and your family. May God wrap you both in His arms (drunken or not) and grant you His Healing Power and Grace. May He fill your hearts with Peace, Love, Hope and Understanding. May Angels guard over you always. Know that you are Never Alone. Love and Light, Nina P.

Garret of Jim and Garret said...

I'm glad they've gotten their asses in gear!

Alix said...

Okay, so you made me laugh at poor John. I'm sorry. I have much more sympathy/empathy than that, but if you insist on being funny, you will have to put up with my embarrassing faux pas.

I love how you and John can find humor in even the soberest (maybe not the right word) of circumstances. That just shows that you will let nothing get in the way of living each moment to it's fullest and NOT letting the cancer win.

Here's to many many many more laughs along the way. I know John is in the best possible care with you by his side, Joanie. You are a wonder.

Joanie M said...

Eileen, oh he had the hangover last night, about 15 minutes into the treatment. Oxycodone took care of it.

Alix, I'm tryng to keep humor in this whole process. It does no good to cry and wring your hands, etc. Positive thinking!!!!

Garret, Yup! About damned time!

He's doing well, so far, this morning. Cytoxin underway now.

Maureen@IslandRoar said...

Yes, at least you've gotten the show on the road, so to speak!
Poor John, hope he's not too hung over.
Again, I repeat, he is a lucky man to have you!

Candy's daily Dandy said...

You are so lucky to have each other!!!!!

You are a good woman Joanie,...a good, good woman. Bless you both

Pseudonymous High School Teacher said...

Blessings to you both Joanie.

Joanna Jenkins said...

Sending love and support for an easy time of things. Being drunk without the champagne doesn't sound like much fun :-(
xo

dana said...

OK. Chemo makes me SO MAD!! If the side effects were listed on new medication on the market, no one would take it.

The state it puts the patient in is so cruel. I read his symptoms and it seems that this particular chemo is a drying agent. His headache could be from the severe dryness that affects the brain cells (they're SO full of water) and the dry mouth, throat are causing the burning sensation.

If I'm right, his nose and sinus's will hurt too, and it can get quite painful just to breathe in through the nose.

Can the hospital put a humidifier with mist aimed at him on his bedside table?

Stay by his side. It's best for BOTH of you.

Joanie M said...

Dana, the side effects left within a few hours. He won't have to get carmustine again. I talked with John a few times today. So far, so good! His blood count numbers are good too!

Petra a.k.a The Wise (*Young*) Mommy said...

Wow, I had no idea there was a treatment like that! I am so glad his numbers are good and the treatment is going well Joanie. You guys are always in my prayers!

Sprite's Keeper said...

Hope he's doing better now and no hangover!